Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 209, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2012, 6:23 PM EDT for Brantley County, Camden County, Glynn County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2012, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 28, 2012, 6:50 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947 WUUS52 KJAX 282223 SVRJAX GAC025-039-127-282315- /O.NEW.KJAX.SV.W.0209.120828T2223Z-120828T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT TUE AUG 28 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA WESTERN GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 715 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAVERLY...OR 11 MILES NORTH OF WOODBINE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3128 8175 3121 8157 3102 8173 3107 8186 TIME...MOT...LOC 2223Z 215DEG 12KT 3112 8175 $$ NELSON
1 follow-up statement
191 WWUS52 KJAX 282250 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT TUE AUG 28 2012 GAC025-039-127-282300- /O.CAN.KJAX.SV.W.0209.000000T0000Z-120828T2315Z/ BRANTLEY GA-CAMDEN GA-GLYNN GA- 650 PM EDT TUE AUG 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GLYNN...NORTHERN CAMDEN AND EASTERN BRANTLEY COUNTIES IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3128 8175 3121 8157 3102 8173 3107 8186 TIME...MOT...LOC 2250Z 215DEG 12KT 3119 8169 $$ NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 28, 3:20 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE AUG 28 2012
.SYNOPSIS & THIS AFTERNOON/EVENING...HURRICANE ISAAC WAS NEARING
THE NORTH CENTRAL GULF OF MEXICO COASTLINE THIS AFTERNOON. TO THE
STORMS EAST...AND OVER SE GA AND NE FL...A WARM AND MOIST TROPICAL
AIRMASS WAS IN PLACE WITH POPCORN SHOWERS AND ISOLATED STORMS
DEVELOPING ACROSS THE MAINLAND DUE TO DAYTIME HEATING AND PASSING
LOBES OF LOW LEVEL PDVA (POSITIVE DIFFERENTIAL VORTICITY ADVECTION)
ROTATING AROUND ISAAC. VERY WARM AND HUMID CONDITIONS PREVAILED WITH
TEMPS IN THE LOW 90S AND DEW PTS IN THE MID/UPPER 70S UNDER PARTLY
TO MOSTLY CLOUDY SKIES. AS THE AFTERNOON WEARS ON INTO THE
EVENING...EXPECT THE FOCUS FOR NUMEROUS SHOWERS AND SCATTERED STORMS
TO SHIFT FARTHER TOWARD THE FL EAST COAST AND ACROSS SE GA WHERE A
LOBE OF PDVA OVER CENTRAL FL WILL ROTATE NORTHWARD INTO THE EARLY
EVENING HOURS AND THE EAST COAST SEA BREEZE WILL POSITION. A FEW
STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF GUSTY WINDS 30-50 MPH
AND LOCALLY HEAVY RAINFALL AS THEY TRACK NNE AROUND 20 MPH.
.SHORT TERM...TONIGHT CONVECTION WILL GRADUALLY FADE INLAND AFTER
SUNSET AS SKIES CLEAR. WARM AND HUMID CONDITIONS WILL CONTINUE
OVERNIGHT WITH DEEP SOUTHERLY FLOW ALOFT AS TEMPS FALL INTO THE
MID/UPPER 70S. WEDNESDAY DEEP MOISTURE WILL CONTINUE OVER THE AREA
WHILE SLOWLY SHIFTING FARTHER WEST AS ISAAC DOES THE SAME. HOURLY
RAIN CHANCE GRIDS WERE PREPARED LEANING TOWARD THE NAM12...HIGH RES
ARW AND TODAYS PRECIP REGIME...WHICH ALL FAVOR LOW RAIN CHANCES NEAR
THE GULF COAST WED MORNING...TRANSLATING INLAND OVER NE FL THROUGH
EARLY AFTN...THEN REACHING SE GA AND THE FL EAST COAST BY MID/LATE
AFTN. WITH HIGH INSTABILITY...HIGH TROPICAL MOISTURE...AND WEAK DPVA
ROTATING IN FROM THE SSW AND THE SEA BREEZES...CONTINUED WITH 60-70%
POPS IN WED AFTN. TEMPS WILL BE TEMPERED BY CLOUD COVER AND PRECIP
WITH HIGHS IN THE MID/UPPER 80S.
THU...UPPER RIDGING WILL WILL BUILD OVER N FL FROM THE ATLANTIC
WHILE A MEAN TROUGH APPROACHES SE GA FROM THE NORTH. DEEP MOISTURE
DECREASES OVER N FL WHILE IT REMAINS HIGH OVER SE GA IN ADVANCE OF
THE BACKDOOR FRONT SO TAPERED POPS FROM 50% ACROSS INLAND SE GA TO
40-50% ACROSS INLAND NE FL. THE BACKDOOR FRONT WILL TRACK SW THROUGH
THE DAY AND HAVE LOWER MAX TEMPS ACROSS SE GA WITH HIGHS ONLY IN THE
LOW/MID 80S UNDER INCREASING ELY FLOW WHILE FARTHER SOUTH OVER N FL
HIGHER TEMPS IN THE UPPER 80S/NEAR 90 ARE EXPECTED UNDER STRONGER
SUBSIDENCE. PRECIP WILL DECREASE IN COVERAGE AFTER SUNSET AS MINS
FALL INTO THE 70S. FRI ELY FLOW WILL FOCUS MORNING SHOWERS INLAND
THEN A LOW CHANCE OF AFTN TSRA EXPECTED FARTHER INLAND DURING THE
AFTN. TEMPS WILL RANGE FROM THE MID 80S COAST TO NEAR 90 WELL
INLAND.
.LONG TERM...COOLER...DRIER AND MORE STABLE ENE FLOW WILL DEVELOP
OVER THE AREA THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS ESE
OFFSHORE OF THE SE ATLANTIC BIGHT WITH AN UPPER RIDGE OVER THE SE
REGION. WILL ADVERTISE A LOW 20% CHANCE OF COASTAL SHOWERS MOVING
INLAND WITH A 30% CHANCE OF AFTN/EVENING THUNDERSTORMS TOWARD THE
I-75 CORRIDOR. HIGH TEMPS WILL RANGE FROM THE MID 80S NEAR THE
ATLANTIC COAST TO NEAR 90 INLAND TOWARD THE I-75 CORRIDOR WITH MINS
IN THE 70S.
MON AND TUE A SURFACE TROUGH BEGINS TO SAG SOUTHWARD AS THE UPPER
RIDGE SHIFTS OFFSHORE OF THE SE CONUS/FL ATLANTIC SEABOARD. MEAN SSW
FLOW DEVELOPS...AND WITH INCREASING MOISTURE AND SFC FORCING FROM
THE FRONT...WILL INCREASE POPS ACROSS SE GA TO 30-40% WITH A DIURNAL
TREND IN PRECIP CHANCES/COVERAGE. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE CLIMO WITH HIGH TEMPS NEAR 90 AND MINS IN THE 70S.
&&
.AVIATION...
THROUGH 29/18Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED THROUGH 00Z
AS SHOWERS AND THUNDERSTORMS MOVE NORTH-NORTHEASTWARD AT 10-15 KTS.
WE HAVE TEMPO GROUPS IN THE TERMINAL FORECASTS THROUGH 00Z...WITH
CIGS EXPECTED AROUND 3000 FEET. WE EXPECT ACTIVITY TO END AROUND
00Z...WITH VFR CONDITIONS PREVAILING THOUGH 09Z. MVFR CIGS OF
1000-1500 FEET ARE THEN EXPECTED FROM 09Z-13Z AT THE REGIONAL
TERMINALS. SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KNOTS ARE EXPECTED
FROM JUST OFF THE SURFACE UP TO 5000 FEET...WITH SOUTHWEST WINDS OF
15 TO 20 KNOTS FROM 5000 TO 10000 FEET.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN NEAR CAUTION CONDITIONS ON THE OFFSHORE
WATERS TONIGHT...WITH SEAS AROUND 5 FEET THIS EVENING. WINDS WILL
GUSTY WITHIN SHOWERS AND THUNDERSTORMS THIS EVENING. CONDITIONS WILL
CONTINUE TO IMPROVE ON WEDNESDAY AS WINDS AND SEAS SUBSIDE
SUBSTANTIALLY...BUT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
OVER THE COASTAL WATERS AGAIN DURING THE AFTERNOON HOURS. AS HIGH
PRESSURE BUILDS OVER THE WESTERN ATLANTIC LATER THIS WEEK...WINDS
WILL BECOME ONSHORE AND WILL CONTINUE INTO THE WEEKEND.
RIP CURRENTS: A HIGH RISK WILL CONTINUE THROUGH THIS EVENING DUE TO
A MEDIUM PERIOD SOUTHEASTERLY SWELL AND A LONG SHORE SOUTH TO NORTH
CURRENT. WE EXPECT A MODERATE RISK TOMORROW AS WINDS AND SWELLS
SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 88 74 86 / 60 70 60 50
SSI 77 88 77 83 / 70 60 60 40
JAX 75 88 74 87 / 70 70 60 40
SGJ 76 89 75 88 / 70 60 60 30
GNV 75 87 74 87 / 60 70 50 50
OCF 76 88 75 88 / 60 70 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
ENYEDI/NELSON/TRABERT/CHASEHazardous weather outlook, Aug 28, 9:54 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 954 AM EDT TUE AUG 28 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-291400- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 954 AM EDT TUE AUG 28 2012 ...HIGH RIP CURRENT RISK TODAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND A FEW STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND PERHAPS AN ISOLATED TORNADO. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS TRACK NORTH TO NORTHEAST AROUND 15 MPH. BREEZY ONSHORE WINDS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT AND ROUGH SURF. REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY AND THE MAIN THREATS WILL BE HEAVY RAINFALL AND GUSTY WINDS. AN ELEVATED RIP CURRENT RISK IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE
In the hours before
Special weather statement, Aug 28, 6:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT TUE AUG 28 2012
FLZ024-GAZ152-164-165-282300-
BRANTLEY-CHARLTON-INLAND CAMDEN-NASSAU-
608 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BRANTLEY...NORTHEASTERN CHARLTON...EXTREME WESTERN CAMDEN AND
NORTHWESTERN NASSAU COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...
AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF FOLKSTON...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HILLIARD...HOMELAND AND FOLKSTON THROUGH 700 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3110 8194 3114 8193 3086 8188 3062 8195
3067 8215
TIME...MOT...LOC 2208Z 210DEG 14KT 3088 8195
NELSONLocal storm report, Aug 28, 6:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM LIGHTNING MAYPORT 30.38N 81.41W
08/28/2012 DUVAL FL 911 CALL CENTER
911 CALL CENTER REPORTS LIGHTNING STRUCK HOUSE AT NAS
MAYPORT. NO INJURES REPORTED AND DAMAGE TO HOUSE UNKNOWN.
&&
JHESSSpecial weather statement, Aug 28, 6:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 612 PM EDT TUE AUG 28 2012 FLZ040-282300- MARION- 612 PM EDT TUE AUG 28 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 700 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF WEIRSDALE...OR 3 MILES SOUTHWEST OF THE VILLAGES...MOVING NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD... WEIRSDALE...LAKE WEIR...BELLEVIEW...OCKLAWAHA...SANTOS...SILVER SPRINGS SHORES...MOSS BLUFF...OCALA AND SALT SPRINGS THROUGH 700 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2896 8225 2943 8209 2937 8171 2896 8177 TIME...MOT...LOC 2213Z 199DEG 17KT 2895 8197 HESS
Local storm report, Aug 28, 6:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MANDARIN 30.15N 81.64W
08/28/2012 DUVAL FL 911 CALL CENTER
911 CALL CENTER REPORTED A COUPLE OF TREES DOWN IN THE
MANDARIN AREA OF TOWN IN ADDITION TO A FEW ON THE
WESTSIDE OF JACKSONVILLE METRO AREA.
&&
JHESSSpecial weather statement, Aug 28, 6:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 617 PM EDT TUE AUG 28 2012 GAZ132>136-282300- APPLING-BACON-COFFEE-JEFF DAVIS-WAYNE- 617 PM EDT TUE AUG 28 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN WAYNE...SOUTHEASTERN JEFF DAVIS...SOUTHERN APPLING...BACON AND EXTREME EASTERN COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ALMA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY...GRAHAM AND BAXLEY THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3183 8251 3167 8207 3143 8245 3156 8263 TIME...MOT...LOC 2217Z 225DEG 16KT 3155 8248 NELSON
Local storm report, Aug 28, 6:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM LIGHTNING 5 NW JACKSONVILLE BEACH 30.32N 81.46W
08/28/2012 DUVAL FL 911 CALL CENTER
911 CALL CENTER REPORTED LIGHTNING STRUCK TREE IN QUEENS
HARBOUR NEIGHBORHOOD AND CAUGHT FIRE BUT SUBSEQUENT
RAINFALL PUT OUT FIRE.
&&
JHESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:02 PM EDT | Special Weather Statement | JAX | Glynn | 43 min |
| Aug 28, 3:39 PM EDT | Special Weather Statement | JAX | Charlton | 36 min |
| Aug 28, 4:15 PM EDT | Special Weather Statement | JAX | Ware | 45 min |
| Aug 28, 4:44 PM EDT | Special Weather Statement | JAX | Wayne | 31 min |
| Aug 28, 5:10 PM EDT | Special Weather Statement | JAX | Brantley | 50 min |
| Aug 28, 5:15 PM EDT | Special Weather Statement | JAX | Charlton | 45 min |
| Aug 28, 5:20 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 40 min |
| Aug 28, 5:52 PM EDT | Special Weather Statement | JAX | Camden, Wayne | 38 min |
| Aug 28, 6:08 PM EDT | Special Weather Statement | JAX | Charlton | 52 min |
| Aug 28, 6:14 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Charlton, Glynn | 91 min |
| Aug 28, 6:17 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 43 min |
| Aug 28, 6:39 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| Aug 28, 6:45 PM EDT | Special Weather Statement | JAX | Appling | 45 min |
| Aug 28, 6:49 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Jeff Davis | 86 min |
| Aug 28, 7:03 PM EDT | Special Weather Statement | JAX | Appling | 42 min |
| Aug 28, 7:29 PM EDT | Special Weather Statement | JAX | Appling | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.